Jump to content

question of heart rate


friday
 Share

Recommended Posts

I have been feeling really weak and tired lately. I have trouble even typing this. I have been on a beta blocker for some time. I used to monitor my blood pressure with a bp monitor that also tells the heart rate. It used to go up all the time when I stood up. I haven't monitored it much since being on the beta blocker . Anyway, I just recently took it and the heart rate actualy went down instead of up. It was 68 lying down and went to 60 standing up. Which is really wierd for me when I stand up. I took it again later and the same thing happened. I was just wondering if maybe the beta blocker is causing this and that's why I feel wiped out. I'm thinking maybe it is actually too low at times. Does anyone know if a beta blocker might do this to you?

Sue

Link to comment
Share on other sites

I don't know if a beta blocker can cause your HR to go down when you stand up. That has happened to me a couple of times, but usually my HR goes up, way up! My BB has definitely caused my HR to go too low sometimes. It has happened to me when my BP goes too high that my HR is in the 50s/60s standing, when it is usually in the 90s/100s at the very least. I do feel really funny during those times, although I don't know if it's because of the high BP or the low HR. At these times I've usually had to adjust my medication.

How is your BP and how are you measuring your HR when standing? If I leave my heart rate watch on, I can see my HR the whole time that I am standing. In the first few minutes, the HR is a bit all over the place, but it usually settles down into a range after a few min.

-Rita

Link to comment
Share on other sites

friday

Again, so sorry for your difficulties!

The beta blocker should not be causing the CHANGE in heart rate from sitting to standing, but it still could be playing a role overall (in your reduced heart rate).

Here's an odd thing I had never heard before. I saw my electrophysiologist the other day for a 6-month check up and he told me that he has seen many POTS patients go from tachycardia and high bp on standing to brachycardia and low bp on standing--the brachy and low bp coming on later on in the cycle of the condition. He told me this b/c recently I have been having low bp. I have always had low bp, except post partum it went up along with the whole POTS thing. I thought (and still suspect) my body is now adjusting back to its pre-preg condition. However, he suggested that I could be moving on to the next stage of this kind of high bp POTS--having low bp. Since I am on a beta blocker, he wants to keep a close eye on these possible changes.

It's a good idea probably to keep a record of your hr and bp and bring those to your prescribing doctor so that you can adjust the beta blocker appropriately if need be.

BTW, the good news is that he still maintains that the majority of POTS patients eventually recover to a stable (maybe not totally well) level of function. The bad news is that relapses can occur. Nothing new there, but this is just something else he stated to me the other day.

Katherine

Link to comment
Share on other sites

You should really give your doctor a call and let them know what's going on. Your dosage might be too high or you might need to switch beta blockers.

The first 2 beta blockers I ever took wiped me out, I would sleep about 20+ hours a day and they dropped might heart rate too low. My 3rd beta blocker was a wonder drug for me.

Link to comment
Share on other sites

Thanks all for the comments.My Bp is in the norm, although it usually runs on the low side. It also usually goes down when I stand at least a little. It seems to be doing the opposite now. Goes higher when I stand. I am measuring the heart rate witht he BP monitor. it seems to go lower when standing like i said, but its running low for me anyway. I can't really stand over a few minutes because this sick feeling comes over me. Also my Blood sugar is having trouble staying up. I'm hypoglycemic so that usually happens around my period but it's been over since last friday so normally it would be better by now. It occured to me that maybe it's the Mestinon I'm on causing this. I looked up side effects and it does mention weakness dizzyness, and fatigue as a side effect of being overmedicated. I'll have to call the doctor and find out what can be causing this. I just didn't realize the past week that I was this sick, that my heart rate and BP were doing this, until I checked this afternoon. Thanks again.

Sue

Link to comment
Share on other sites

At Mayo they told me to try Mestinon, but I haven't yet. They told me that it somehow causes your BP to rise only when standing. That is probably why your BP is going up when standing, and it may be why your HR is going down when standing. (HR is sometimes inversely related to BP). You should definitely talk to your doctor, though.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...